MAUDE Adverse Event Report: ETHICON INC. VCL RAP UD 18IN 4-0 S/A PS-2 PRM; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL RAP UD 18IN 4-0 S/A PS-2 PRM; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VR496
Health Effect - Clinical Codes Foreign Body Reaction (1868); Pain (1994); Swelling (2091)
Date of Event 01/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: was any medication administered to address the events described below? yes, injection of prednisone, two doze packs of prednisone, two or three chiropractic visits, adjustments, ultrasonic therapy and family physician performed blood work, which was negative the patients family doctor called them this morning, all testing for rheumatoid arthritis or arthritis was negative.(b)(6) was also negative.Testing has been going on since december.Swelling is consistent in her right (dominant) hand, and has moved to her other hand (being her left).She thinks it's over use in the left hand.Patient does physical therapy every morning.Was any surgical intervention performed? only therapy no other surgery.They (the patients doctors) are still attempting to figure out what's wrong.Product code: vr496.Facility: (b)(6).
 
Event or Problem Description
It was reported by the patient that she underwent trigger finger procedure on unknown date in (b)(6) 2017 and suture was used.The patient experienced swelling, joint pain, and a something was forming a head through the skin reaction one month post op.The patient reports having contractions in the knuckles.The patient has been treated by the hand surgeon with steroid injections, ultrasonic therapy and physical therapy.The hand surgeon recommended follow up with rheumatologist for further testing.Additional information will be requested.

Brand Name
VCL RAP UD 18IN 4-0 S/A PS-2 PRM
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7782398
Report Number2210968-2018-75145
Device Sequence Number2061539
Product Code GAM
UDI-Device Identifier10705031134690
UDI-Public10705031134690
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K033746
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberVR496
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/19/2018
Initial Report FDA Received Date08/14/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;